| Catalog Number |
0010211 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
07/12/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2013 and ventrio on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio (device #2).An additional emdr was submitted to represent the bard/davol ventralex (device #1).Should additional information be provided, a supplemental emdr will be submitted.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2012) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product catalog no., udi no., expiry date, corporate lot no.), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol ventrio mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2013 and ventrio on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventralex mesh (device #1).Per operative notes, ¿hernia sac was dissected from midline abdomen.A ventralex mesh (device #1) was placed and secure it with suture.¿ (b)(6) 2014 - patient was diagnosed with ventral hernia, adhesions thereby underwent open repair with implant of ventrio mesh (device #2).Per operative notes, ¿hernia sac was dissected out from the umbilicus.All adhesions were taken down.The wound was irrigated.A ventrio mesh (device #2) was placed and sutured.¿ (b)(6) 2018 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex mesh (device #3).Per operative notes, ¿hernia sac was excised.A large ventralex mesh (device #3) was placed and secure it with suture.¿.